Abstract




 
   

Vol. 12, No. 4 (November 1999) 271-276   

downloaded Downloaded: 69   viewed Viewed: 1764

  MACHINE REPAIR QUEUEING SYSTEM WITH WITH NON-RELIABLE SERVICE STATIONS AND HETEROGENEOUS SERVICE DISCIPLINE (RESEARCH NOTE)
 
 
M. Jain
 
Department of Mathematics, IIT
Hauz Khas, New Dehli-16, India

 R. P. Ghimire
 
Department of Mathematics, S. N. Multiple Campus
Mathendra Nagar, Nepal
 
 
( Received: August 01, 1997 – Accepted in Revised Form: April 08, 1999 )
 
 

Abstract    This investigation deals with M/M/R/N machine repair problem with R non-reliable service stations which are subjected to unpredictable breakdown. 1here is provision of an additional server to reduce backlog in the case of heavy load of failed machines. 1he permanent service stations repair the failed machines at an identical rate m and switch to faster repair rate when all service stations are busy. By using matrix geometric theory, the formulae for obtaining the optimal number of service stations is derived.

 

Keywords    Machine-repair, Markov Queue, Non-reliable, Server Breakdown, Additional Server, Matrix Geometric

 

References   

 
1. Feller, W., "An Introduction to Probability Theory and its Application", 3rd Edition, Vol. 1, John Wiley and Sons, New York., (1967).
2. Shogan, A. W., "A Single Server Queue with Arrival Rate Dependent on Server Breakdowns", Nav. Res. Log. Qurat., Vol. 26, (1979), 487-497.
3. Chelst, K., Tiller, A. Z. and Pipis, J. S., "A coal Unloader: a Finite Queueing System with Breakdowns, Interface, Vol. 11, (1981), 12-24.
4. Wang, K. H., "Profit Analysis of the Machine Repair Problem with a Single Service Station Subject to Breakdowns", J. Oper. Res. Soc., Vol. 41, (1990), 1153-1160.
5. Jain, M., "Diffusion Approximation for G*/G/r Machine interference with Spare Machines", Microelectron and Reliab., Vol. 33, No. 9, (1993), 1415-1418.
6. Strik, J. and Bunday, B. D., "machine Interference problem with a Random Environment", Euro. J. Oper. Res., Vol. 65 (1993), 1415-1418.
7. Jain, M. and Premlata "M/M/R Machine Repair Problem with Reneging", J. Eng. and Appl. Sci., Vol. 13, No. 2, (1994), 139-143.
8. Murari, K., "An Additional Special Channel, Limited Space Queueing Problem with Service in Batches of Variable Size", Oper. Res., Vol. 16, No. 1 (1968) 83-90.
9. Mukaddis, G. S. and Zaki, S. S., "the Problem of Queueing System M/M/I with Additional Servers for a Longer Queue", Ind. J. pure and Appl. Maths., Vol. 14, No. 37, (1983) 345-354.
10. Varshney, K., Jain, M. and Sharma G. C., "The M/M/m/K Queueing System with Additional Servers for a Longer Queue", Proc. Seminar 65th Birth Day of Prof.Das Gupta, Calcutta, (1988), 227.
11. Jain, M. and Ghimire, R. P., "M/M/m/K Nopassing Queue with Additional Servers", Oper. Res., Vol. 33, No. 1, (1996), 38.
12. Avi-Itzak, B. and Naor, P., "Some Queueing Problems Subject to Breakdown", Oper. Res., Vol. 11, (1963), 303-320.
13. Neuts, M. F. and Lucantoni, D. M., "Markovian Queue with N Servers Subject to Breakdowns and Repair", Mgmt. Sci., Vol. 25, (1979), 849-861.
14. Wang, K. H. and Hsu, L. Y., "Cost Analysis of the Machine Repair Problem with R non-Reliable Service stations", Microelectron and Reliab., Vol. 35, No. 6, (1995), 923-934.





International Journal of Engineering
E-mail: office@ije.ir
Web Site: http://www.ije.ir